Some properties on rings with units satisfying a group identity

Chia Hsin Liu*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

17 Citations (Scopus)


For convenience, a ring with units satisfying a group identity will be called a GI-ring. We show that GI-rings have the following properties which are also properites of PI-rings. (1) Any GI-ring is Dedekind finite (von Neumann finite). (2) Nilpotent elements of a semiprimitive GI-ring have bounded index. (3) The Kurosh problem has a positive answer for GI-algebras, namely, any algebraic GI-algebra is locally finite. We also study Hartley's problem for algebraic GI-algebras.

Original languageEnglish
Pages (from-to)226-235
Number of pages10
JournalJournal of Algebra
Issue number1
Publication statusPublished - 2000 Oct 1
Externally publishedYes


  • Algebraic algebras
  • Dedekind finite
  • Group identities
  • Kurosh problem
  • Matrix units
  • Polynomial identities
  • Semiprimitive rings
  • semiprime rings

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Some properties on rings with units satisfying a group identity'. Together they form a unique fingerprint.

Cite this